Rendiconti del Seminario Matematico della Università di Padova


Full-Text PDF (636 KB) | Metadata | Table of Contents | RSMUP summary
Volume 124, 2010, pp. 1–23
DOI: 10.4171/RSMUP/124-1

Published online: 2010-12-31

Dihedral F-Tilings of the Sphere by Equilateral and Scalene Triangles-I

A.M. d'Azevedo Breda[1], Patrícia S. Ribeiro[2] and Altino F. Santos[3]

(1) Universidade de Aveiro, Portugal
(2) E.S.T. Setúbal, Setubal, Portugal
(3) Universidade de Trás-os-Montes e Alto Douro, Vila Real, Portugal

The study of dihedral f-tilings of the Euclidean sphere S2 by triangles and r-sided regular polygons was initiated in 2004 where the case r = 4 was considered [6]. In a subsequent paper [1], the study of all spherical f-tilings by triangles and r-sided regular polygons, for any r ≥ 5, was described. Later on, in [3] the classfication of all f-tilings of S2 whose prototiles are an equilateral triangle (a 3-sided regular polygon) and an isosceles triangle are obtained. In this paper we extend these results presenting the study of all spherical f-tilings by equilateral triangles and scalene triangles in a particular way of adjacency. For this particular case of adjacency, we get two continuous families of f-tilings denoted by F1δ and F2δ. The combinatorial structure including the transitive properties under the action of their symmetry groups is given in Table 1.

No keywords available for this article.

d'Azevedo Breda A.M., Ribeiro Patrícia, Santos Altino: Dihedral F-Tilings of the Sphere by Equilateral and Scalene Triangles-I. Rend. Sem. Mat. Univ. Padova 124 (2010), 1-23. doi: 10.4171/RSMUP/124-1